Alert archive / Georgia / Wind Advisories in 2007

Wind Advisory 4, NWS Jacksonville, FL

May 10, 2007Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at May 10, 2007, 12:06 PM EDT for Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 10, 2007, 12:06 PM EDT (16:06 UTC)
Expired
May 10, 2007, 8:00 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.1 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KJAX 101606 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1206 PM EDT THU MAY 10 2007

FLZ024-025-033-038-GAZ153-154-165-166-102200-
/O.CAN.KJAX.LW.Y.0016.000000T0000Z-070510T2200Z/
/O.NEW.KJAX.WI.Y.0004.070510T1606Z-070510T2200Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-INLAND GLYNN-COASTAL GLYNN-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...WOODBINE...ST MARYS
1206 PM EDT THU MAY 10 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

NORTH WINDS OF 25 TO 30 MPH ON THE WEST SIDE OF SUB-TROPICAL
STORM ANDREA WILL MIX DOWN WIND GUSTS OF 35 TO 45 MPH THIS
AFTERNOON ALONG THE I-95 CORRIDOR AND THE IMMEDIATE COAST OF
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME. 

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE.

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS...
LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

$$

FLZ020>023-030>032-035>037-040-GAZ132>136-149>152-162>164-102200-
/O.CON.KJAX.LW.Y.0016.000000T0000Z-070510T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-
ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON...
GAINESVILLE...PALATKA...OCALA...DOUGLAS...HAZLEHURST...ALMA...
BAXLEY...JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...
STATENVILLE...HOMERVILLE...FOLKSTON
1206 PM EDT THU MAY 10 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

GUSTY NORTH WINDS ON THE WEST SIDE OF SUB-TROPICAL STORM ANDREA
WILL MIX DOWN WIND GUSTS OF 25 TO 35 MPH THIS AFTERNOON...MAINLY
ACROSS PORTIONS OF INLAND SOUTHEAST GEORGIA AND INLAND NORTHEAST
FLORIDA. 

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

$$

HESS
2 follow-up statements
000 
WWUS72 KJAX 101850 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT THU MAY 10 2007

FLZ024-025-033-038-GAZ153-154-165-166-110000-
/O.EXT.KJAX.WI.Y.0004.000000T0000Z-070511T0000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-INLAND GLYNN-COASTAL GLYNN-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...WOODBINE...ST MARYS
250 PM EDT THU MAY 10 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

NORTH WINDS OF 25 TO 30 MPH ON THE WEST SIDE OF SUB-TROPICAL
STORM ANDREA WILL MIX DOWN WIND GUSTS OF 35 TO 45 MPH THIS
AFTERNOON AND EVENING ALONG THE I-95 CORRIDOR AND THE IMMEDIATE
COAST OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME.

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE.

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS...
LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

$$

FLZ020>023-030>032-035>037-040-GAZ132>136-149>152-162>164-110000-
/O.EXT.KJAX.LW.Y.0016.000000T0000Z-070511T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-
ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON...
GAINESVILLE...PALATKA...OCALA...DOUGLAS...HAZLEHURST...ALMA...
BAXLEY...JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...
STATENVILLE...HOMERVILLE...FOLKSTON
250 PM EDT THU MAY 10 2007

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

GUSTY NORTH WINDS ON THE WEST SIDE OF SUB-TROPICAL STORM ANDREA
WILL MIX DOWN WIND GUSTS OF 25 TO 35 MPH THIS AFTERNOON AND
EVENING...MAINLY ACROSS PORTIONS OF INLAND SOUTHEAST GEORGIA AND
INLAND NORTHEAST FLORIDA.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

$$

HESS
000 
WWUS72 KJAX 110004
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
804 PM EDT THU MAY 10 2007

FLZ024-025-033-038-GAZ153-154-165-166-110115-
/O.EXP.KJAX.WI.Y.0004.000000T0000Z-070511T0000Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-INLAND GLYNN-COASTAL GLYNN-
INLAND CAMDEN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...WOODBINE...ST MARYS
804 PM EDT THU MAY 10 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 10 TO 20 MPH CAN BE EXPECTED UNTIL LATE IN THE
EVENING THEN DECREASE TO 10 MPH OR LESS AFTER MIDNIGHT.

$$

FLZ020>023-030>032-035>037-040-GAZ132>136-149>152-162>164-110115-
/O.EXP.KJAX.LW.Y.0016.000000T0000Z-070511T0000Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-CLAY-GILCHRIST-
ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-
ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...LAKE BUTLER...STARKE...GREEN COVE SPRINGS...TRENTON...
GAINESVILLE...PALATKA...OCALA...DOUGLAS...HAZLEHURST...ALMA...
BAXLEY...JESUP...PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...
STATENVILLE...HOMERVILLE...FOLKSTON
804 PM EDT THU MAY 10 2007

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

MKT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at May 10, 9:23 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 10, 9:23 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
923 AM EDT THU MAY 10 2007

.UPDATE...
MAIN CHANGE WITH THE UPDATE WILL BE THE ISSUANCE OF A LAKE WIND
ADVISORY AS 12Z SOUNDINGS AND 06Z MODEL RUNS SUPPORT WIND GUSTS OF
30 TO 35 MPH...ALONG THE COAST AND ACRS INLD SERN GA...A BIT MORE
MARGINAL ACRS INLD NERN FL...BUT WITH WILDFIRE THREAT SO HIGH ANY
GUSTY WINDS WILL PRESENT A PROBLEM.

&&

.AVIATION...
WILL CONTINUE TO DEAL WITH IFR/MVFR VSBYS/CIGS FROM SMOKE AND LOW
CIGS ROTATING AROUND ANDREA.

&&

.MARINE...
NO CHANGES IN CURRENT PACKAGE WITH ANDREA STILL SITTING OVER THE
THE NERN FL OFFSHORE WATERS.

&&

.FIRE WEATHER...
WINDS WILL CONTINUE TO BECOME A MAJOR PLAYER TODAY AND SOME ISOLD
TSTM ACTIVITY AS WELL WILL BE POSSIBLE THIS AFTERNOON. SOME FAR
INLAND AREAS WILL SEE MIN RHS BOTTOM OUT IN THE 35-40% RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  61  89  64 /  20  10  10  10
SSI  78  68  80  70 /  60  40  20  10
JAX  81  65  85  65 /  50  30  20  10
SGJ  80  68  82  68 /  50  50  30  20
GNV  85  63  88  63 /  30  10  30  10
OCF  85  64  88  63 /  30  10  30  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     TROPICAL STORM WATCH FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.

GA...LAKE WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     TROPICAL STORM WATCH FOR COASTAL CAMDEN-COASTAL GLYNN.

AM...TROPICAL STORM WATCH FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
     FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
     BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
     NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
     OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

HESS/SANDRIK/KERNS
Hazardous weather outlook, May 10, 11:03 AM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1103 AM EDT THU MAY 10 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1103 AM EDT THU MAY 10 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...LARGE WILDFIRES WILL CONTINUE ACROSS THE AREA...
...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING...
...ROUGH SURF AND HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

.THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE SEA
BREEZE AND PUSH INLAND. WIND GUSTS TO 40 MPH AND LOCALLY HEAVY
DOWNPOURS WITH ISOLATED ONE HALF TO ONE INCH AMOUNTS WILL BE POSSIBLE.

.HIGH WIND IMPACT...
NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH WILL BE
POSSIBLE THIS AFTERNOON. THE STRONGEST WIND GUSTS WILL BE ALONG
THE I-95 CORRIDOR AND THE IMMEDIATE COAST.

.COASTAL FLOOD IMPACT...
TIDES WILL REMAIN ABOUT 1 TO 1.5 FEET ABOVE NORMAL THROUGH
TONIGHT. MINOR COASTAL FLOODING WILL BE POSSIBLE AROUND THE TIMES
OF HIGH TIDE ALONG WITH MINOR BEACH EROSION AS WELL.

.RIP CURRENT IMPACT...
A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES.
BREAKERS OF 4 TO 6 FEET WILL REMAIN POSSIBLE THROUGH THE EVENING
HOURS.

.WIND AND SEA IMPACT...
SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE COASTAL WATERS AS
NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ARE EXPECTED ON THE
NORTHWEST SIDE OF TROPICAL DEPRESSION ANDREA.

.FIRE WEATHER/SMOKE IMPACT...
DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE AREA TODAY
DUE TO ONGOING WILDFIRES COMBINED WITH WINDY CONDITIONS ACROSS THE
AREA.

LARGE WILDFIRES CONTINUE ACROSS THE REGION PROMPTING SOME EVACUATIONS
AND ROAD CLOSURES. RESIDENTS ARE URGED TO FOLLOW THE ADVICE OF LOCAL
AUTHORITIES. PEOPLE WITH RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD
REMAIN INDOORS IN THOSE AREAS WITH THICK SMOKE.

REDUCED VISIBILITY WILL CONTINUE DOWNSTREAM FROM THE WILDFIRES
CREATING HAZARDOUS DRIVING CONDITIONS AT TIMES. THE NORTHERLY FLOW
WILL ALLOW SMOKE FROM THE SOUTHEAST GEORGIA FIRES TO AFFECT SOME
OF THE COASTAL COMMUNITIES OF NORTHEAST FLORIDA INCLUDING THE
JACKSONVILLE METROPOLITAN AREA. MOTORISTS DRIVING THROUGH SMOKE
SHOULD USE EXTREME CAUTION AND USE LOW-BEAM HEADLIGHTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

DANGEROUS WILDFIRES AND THE SMOKE IMPACTS WILL CONTINUE THROUGH
THE PERIOD.

THE IMPACTS OF TROPICAL DEPRESSION ANDREA WILL DIMINISH ON FRIDAY
ALONG THE COAST AND OVER THE COASTAL WATERS.

SCATTERED AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL
INCREASE DURING THE PERIOD DUE TO SEA BREEZE ACTIVITY AND DUE TO
ANOTHER BACK DOOR COLD FRONT PUSHING INTO THE REGION EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:12 AM EDTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more11 hr

Nearby

Wind Advisories in Georgia, 2007Wind Advisories in Florida, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.